IT HAS been established recently by Goldstein and Wolff1 that in patients with acute myocardial infarction anticoagulant therapy with bishydroxycoumarin (dicumarol®) may be followed by hemopericardium sufficient to cause cardiac tamponade in the absence of rupture of the heart or of a coronary artery. In the present communication we shall report three cases in which hemopericardium complicated acute myocardial infarction in the absence of rupture of the heart or of a coronary artery. One case is similar to others recently reported in that bishydroxycoumarin had been administered. In the other two cases anticoagulant therapy had not been employed. One of the latter two patients was demonstrated at necropsy not to have had a rupture of the heart or of a coronary artery. On the basis of the clinical course of the third patient, it is assumed that neither of these complications had occurred, although hemopericardium was demonstrated by pericardial
ANDERSON MW, CHRISTENSEN NA, EDWARDS JE. HEMOPERICARDIUM COMPLICATING MYOCARDIAL INFARCTION IN THE ABSENCE OF CARDIAC RUPTURE: Report of Three Cases. AMA Arch Intern Med. 1952;90(5):634–645. doi:10.1001/archinte.1952.00240110060006
Artificial Intelligence Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.